Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 70, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 9, 2006, 11:29 AM MST for Yavapai County, Arizona. It was in force for 76 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2006, 11:29 AM MST (18:29 UTC)
- Expired
- Sep 9, 2006, 12:45 PM MST
- In force
- 76 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 131 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 6.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 091836
FFWFGZ
AZC025-092045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1129 AM MST SAT SEP 9 2006
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
* UNTIL 145 PM MST
* AT 1124 AM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE HASSAYAMPA RIVER AND
MARTINEZ CREEK AREA NORTH OF WICKENBURG IN YAVAPAI COUNTY.
ALTHOUGH THE HEAVY RAINFALL HAS ENDED OVER THIS AREA...HIGH FLOWS
IN THE CREEKS AND RIVERS ARE EXPECTED TO CONTINUE. LAW ENFORCEMENT
HAS ALSO REPORTED THAT RINCON ROAD AND HIGHWAY 93 IS STILL CLOSED
DUE TO FLOODING AND IT IS NOT KNOWN WHEN THE ROADS WILL REOPEN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAGONER
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3403 11280 3401 11275 3401 11265 3408 11253
3422 11250 3429 11257 3426 11270 3412 11282
$$1 follow-up statement
000
WGUS75 KFGZ 091956
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1250 PM MST SAT SEP 9 2006
AZC025-092000-
YAVAPAI AZ-
1250 PM MST SAT SEP 9 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
YAVAPAI COUNTY...
RAIN HAD ENDED EARLIER THIS MORNING AND RUNOFF HAS DIMINISHED
GREATLY OVER THE HASSAYAMPA RIVER AND MARTINEZ CREEK AREA NORTH OF
WICKENBURG. WATER FLOWING IN AREA CREEKS AND STREAMS WILL RUN HIGH
FOR THE NEXT FEW HOURS BUT THE THREAT FOR FLASH FLOODING HAS ENDED.
THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3403 11280 3401 11275 3401 11265 3408 11253
3422 11250 3429 11257 3426 11270 3412 11282
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 9:35 AM MST, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 9, 9:35 AM MST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 935 AM MST SAT SEP 09 2006 .SYNOPSIS...A MOIST...COOL...AND UNSTABLE AIRMASS WILL REMAIN ACROSS ARIZONA FOR THE NEXT SEVERAL DAYS. A LOW PRESSURE SYSTEM WILL MOVE IN FROM THE NORTH ON SUNDAY AND MONDAY DECREASING STABILITY AND INCREASING CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS. && .DISCUSSION...A SHORTWAVE TROUGH IS SLOWLY MOVING THROUGH NORTHERN ARIZONA TODAY. THIS SYSTEM CREATED THE INSTABILITY FOR THE THUNDERSTORMS TO DEVELOP IN YAVAPAI COUNTY EARLIER THIS MORNING. AS THIS TROUGH MOVES EASTWARD EXPECT ENHANCED CONVECTION IN NORTHERN GILA COUNTY...THE MOGOLLON RIM AND THE WHITE MOUNTAINS AREAS. SUNDAY THROUGH TUESDAY...ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED TROUGH MOVES INTO NORTHERN ARIZONA DECREASING STABILITY AND ENHANCING CONVECTIVE ACTIVITY. EXPECT SCATTERED THUNDERSTORM ACTIVITY TO CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. THUNDERSTORM COVERAGE WILL DECREASE SLIGHTLY BUT SHOULD CONTINUE THROUGH THE NIGHT. BOHLIN && .AVIATION...FOR THE 18Z PACKAGE...SCT THUNDERSTORMS WITH LOCAL CIGS AROUND 2K TO 3K FT AGL WITH VSBYS AOB 2SM WILL DEVELOP THROUGH THE AFTERNOON AND EVENING HOURS. ACTIVITY SHOULD BECOME ISOLATED AFT 04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. STAUDENMAIER .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 9, 10:00 AM MST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SAT SEP 9 2006 AZZ004>018-037>040-100700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A SHORT WAVE TROUGH THAT HELPED PRODUCE LATE NIGHT THUNDERSTORM ACTIVITY OVER YAVAPAI COUNTY WILL CONTINUE TO MOVE EASTWARD ENHANCING CONVECTION THIS MORNING IN NORTHERN GILA COUNTY AND OVER THE EASTERN MOGOLLON RIM. BY AFTERNOON THIS TROUGH SHOULD IMPACT THE WHITE MOUNTAINS WITH INCREASED RAIN SHOWER AND THUNDERSTORM COVERAGE. ANOTHER AREA OF INSTABILITY WILL REMAIN NORTH OF THE STATE INCREASING CHANCES FOR THUNDERSTORMS AND HEAVY RAIN SHOWERS IN THE NORTHERN MOST FORECAST ZONES ALONG THE UTAH ARIZONA BORDER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT CONTINUED THUNDERSTORMS FOR THE NEXT SEVEN DAYS WITH A LOW PRESSURE SYSTEM MOVING INTO THE STATE LATE SUNDAY THROUGH TUESDAY...THIS SYSTEM WILL ENHANCE THUNDERSTORM COVERAGE DURING THE DAY AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THE PUBLIC IS ENCOURAGED TO PASS ALONG SIGNIFICANT WEATHER OBSERVATIONS TO LOCAL POLICE OFFICES. BOHLIN
In the hours before
Local storm report, Sep 9, 10:31 AM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1031 AM MST SAT SEP 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD 7 NE GRAND CANYON VILLA 36.12N 112.07W
09/09/2006 COCONINO AZ PARK/FOREST SRVC
FLASH FLOODING REPORTED IN MANZANETA CREEK TRIBUTARY OF
BRIGHT ANGEL CREEK.
0820 AM FLASH FLOOD 7 NE GRAND CANYON VILLA 36.12N 112.07W
09/09/2006 COCONINO AZ PARK/FOREST SRVC
FLASH FLOODING REPORTED IN BRIGHT ANGEL CREEK ALONG
BRIGHT ANGEL TRAIL.
0710 AM FLASH FLOOD 19 SW WAGONER 34.02N 112.77W
09/09/2006 YAVAPAI AZ LAW ENFORCEMENT
HIGHWAY 93 AND RINCON ROAD CLOSED DUE TO FLASH FLOODING.
MOTORIST STRANDED IN CAR.
&&
TOMCThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:57 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 33 min |
| Sep 9, 5:48 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Sep 9, 6:18 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Sep 9, 6:33 AM MST | Flash Flood Warning | FGZ | Yavapai | 27 min |
| Sep 9, 6:44 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 46 min |
| Sep 9, 7:13 AM MST | Flash Flood Warning | FGZ | Coconino | 32 min |
| Sep 9, 7:45 AM MST | Flash Flood Warning | FGZ | Yavapai | 60 min |
| Sep 9, 8:37 AM MST | Flash Flood Warning | FGZ | Coconino | 8 min |
| Sep 9, 9:40 AM MST | Flash Flood Warning | FGZ | Yavapai | 65 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.